Alert archive / Virginia / Small Craft Advisories in 2012
Small Craft Advisory 82, NWS Baltimore/Washington
NWS Baltimore/Washington issued this small craft advisory at Apr 7, 2012, 4:08 AM EDT. It took effect at Apr 8, 2012, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2012, 4:08 AM EDT (08:08 UTC)
- In effect from
- Apr 8, 2012, 10:00 AM EDT
- Expired
- Apr 8, 2012, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Baltimore/Washington
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 4:07 AM EDT, 1 minute earlier.
Area forecast discussion, Apr 7, 4:07 AM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
407 AM EDT SAT APR 7 2012
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE OHIO VALLEY WILL CONTINUE TO
INFLUENCE THE WEATHER ACROSS THE REGION THROUGH TONIGHT. A LOW
PRESSURE SYSTEM OVER THE CANADIAN MARITIMES ON SUNDAY WILL
RETROGRADE WEST TO A POSITION OVER SOUTHERN QUEBEC ON MONDAY. A
COUPLE OF UPPER LEVEL DISTURBANCES AROUND THIS LINGERING CANADIAN
SURFACE LOW WILL IMPACT THE REGION THROUGH THE FORECAST PERIOD.
BREEZY AND COOLER CONDITIONS WILL AFFECT THE AREA INTO LATE NEXT
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL CONTINUE ACROSS THE MID ATLANTIC THROUGH TONIGHT.
SKIES WILL BE CLEAR...WITH TEMPS RIGHT AROUND NORMAL FOR THIS TIME
OF YEAR. WINDS WILL BE OUT OF THE NW/N AROUND 15 TO 25 MPH. GUST UP
TO 30 MPH WILL BE POSSIBLE...ESPECIALLY ACROSS NE MARYLAND. GUSTS
ARE EXPECTED TO DIMINISH EARLY THIS EVENING.
MODELS HAVE BEEN RUNNING COLD AT NIGHT...SO HAVE BUMPED UP MIN TEMPS
A DEGREE OR SO FROM A BLEND OF GUIDANCE. WILL HAVE TO
MONITOR...BECAUSE TEMPS ARE JUST SLIGHTLY ABOVE FREEZING IN THE
WESTERN FIVE COUNTIES. FOR NOW...HAVE ADDED PATCHY FROST FOR WEST OF
THE BLUE RIDGE AND PORTIONS OF THE WESTERN SUBURBS.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
UPPER-LEVEL LOW PRESSURE OVER THE CANADIAN MARITIMES WILL RETROGRADE
INTO NORTHERN NEW ENGLAND SUNDAY WHILE ANOTHER UPPER-LEVEL
DISTURBANCE ROTATES AROUND THIS LOW TROUGH THE GREAT LAKES. THE COLD
FRONT ASSOCIATED WITH THE UPPER-LEVEL DISTURBANCE WILL MOVE INTO OUR
REGION SUNDAY AFTERNOON. LITTLE MOISTURE WILL BE ASSOCIATED WITH THE
FRONT SO MOST AREAS WILL REMAIN DRY WITH JUST A FEW CLOUDS. THE ONE
EXCEPTION WILL BE ALONG THE ALLEGHENY HIGHLANDS WHERE AN ISOLATED
SHOWER CANNOT BE RULED OUT SUNDAY AFTERNOON.
MAX TEMPS WILL REMAIN ABOVE CLIMO DUE TO A DEEP MIXING LAYER ALONG
WITH SOME SUNSHINE. MAX TEMPS WILL RANGE FROM THE 50S ACROSS THE
ALLEGHENY HIGHLANDS TO THE LOWER AND MIDDLE 70S IN CENTRAL VIRGINIA.
BREEZY CONDITIONS ARE EXPECTED DUE TO THE DEEP MIXING LAYER SUNDAY
AFTERNOON. WEST-NORTHWEST WINDS WILL FREQUENTLY GUST AROUND 20 TO 25
MPH.
THE UPPER-LEVEL DISTURBANCE WILL PASS BY TO OUR NORTH SUNDAY NIGHT
WHILE THE COLD FRONT MOVES THROUGH THE REST OF OUR AREA SUNDAY
EVENING. DRY AND SEASONABLY COOL CONDITIONS ARE EXPECTED. THERE
SHOULD BE ENOUGH OF A GRADIENT WIND FOR MIN TEMPS TO REMAIN ABOVE
FREEZING. MIN TEMPS WILL RANGE FROM THE MID 30S IN THE ALLEGHENY
HIGHLANDS TO NEAR 50 IN DOWNTOWN WASHINGTON/BALTIMORE.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER-LEVEL LOW PRESSURE WILL CONTINUE TO RETROGRADE INTO SOUTHERN
CANADA EARLY NEXT WEEK BEFORE MOVING THROUGH NEW ENGLAND DURING THE
MIDDLE PORTION OF NEXT WEEK. THE LOW WILL CARVE OUT A MID-LEVEL
TROUGH OF LOW PRESSURE OVER THE MID-ATLANTIC.
A SERIES OF UPPER-LEVEL DISTURBANCES WILL ROTATE AROUND THE
TROUGH...CAUSING COOL AND UNSETTLED CONDITIONS DURING THE EARLY AND
MIDDLE PORTIONS OF NEXT WEEK. DESPITE THE CHANCE FOR SHOWERS DURING
THIS TIME...A LACK OF MOISTURE WITH THIS SYSTEM SUGGESTS THAT ANY
PRECIPITATION WILL BE LIGHT.
SURFACE HIGH PRESSURE WILL BUILD OVERHEAD BEHIND THE TROUGH LATE IN
THE WEEK.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
NO RESTRICTIONS TO CIGS/VSBY EXPECTED TODAY. WINDS WILL REMAIN 300
TO 330 WITH SUSTAINED VALUES AROUND 15 KT FOR THE LATE MORNING AND
AFTERNOON. FREQUENT GUSTS TO 20 TO 25 KT WILL BE LIKELY. GUSTS ARE
EXPECTED TO DIMINISH WITH THE LOSS OF HEATING...BUT NOT EXPECTING
WINDS TO COMPLETELY DECOUPLE UNTIL EARLY SUNDAY MORNING.
VFR CONDITIONS ARE EXPECTED SUNDAY THROUGH THE MIDDLE PORTION OF
NEXT WEEK. A MID-LEVEL TROUGH OF LOW PRESSURE WILL BUILD OVER THE
TERMINALS DURING THIS TIME. GUSTY NORTHWEST WINDS ARE EXPECTED
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS EACH DAY.
&&
.MARINE...
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE MAIN CHANNEL OF THE
MARYLAND CHESAPEAKE BAY EARLY THIS MORNING UNTIL 6 AM. 925MB JET
STREAK CONTINUES TO MOVE OFF TO THE SOUTH...AND MAY END UP BEING
ABLE TO CANCEL THIS HEADLINE EARLY. A BRIEF LULL IN THE WINDS RIGHT
AROUND AND JUST AFTER SUNRISE IS EXPECTED. HOWEVER...MIXING WILL
ALLOW FOR WINDS TO COME BACK UP LATE THIS MORNING AND AFTERNOON
ACROSS THE WATERS. THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR
THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY FOR THE DAY. DID
EXTEND THE HEADLINE FOR TWO HOURS...BUT DO THINK WITH THE LOSS OF
HEATING WINDS WILL DIMINISH BELOW CRITERIA FOR THE EVENING AND
OVERNIGHT HOURS.
A COLD FRONT WILL PASS THROUGH THE WATERS LATE SUNDAY INTO SUNDAY
NIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS SUNDAY
AFTERNOON AND EVENING.
A MID-LEVEL TROUGH OF LOW PRESSURE WILL BUILD OVER THE WATERS DURING
THE EARLY AND MIDDLE PORTIONS OF NEXT WEEK. UNSETTLED CONDITIONS ARE
EXPECTED DURING THIS TIME. A SMALL CRAFT ADVISORY WILL LIKELY BE
NEEDED FOR PORTIONS OF THE WATERS AS WELL.
&&
.FIRE WEATHER...
HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
TODAY. ALSO INCLUDED ALLEGANY COUNTY. DAY SHIFT MAY END UP HAVING TO
UPGRADE THE SPS AREA TO A RED FLAG WARNING TODAY AFTER COORDINATING
WITH THE USERS.
WINDS MAY BE A BIT BORDERLINE...BUT WILL BE WITHIN 2-3 KT OF THE
SUSTAINED CRITERIA. IN ADDITION...FREQUENT GUSTS TO AROUND 20 TO 25
KT ARE EXPECTED. FUEL MOISTURE ARE VERY LOW FOR THE ENTIRE CWFA...5
TO 6 PERCENT. FORECASTED RH VALUES AROUND 20 TO 25 PERCENT FOR THE
AFTERNOON.
A DRY COLD FRONT WILL PASS THROUGH THE AREA SUNDAY AFTERNOON INTO
SUNDAY EVENING. GUSTY WINDS FROM THE WEST-NORTHWEST ARE EXPECTED
BEHIND THE FRONT SUNDAY AFTERNOON AND EVENING. THE RELATIVE HUMIDITY
WILL DROP TO WELL BELOW 30 PERCENT AND FUEL MOISTURE WILL REMAIN
QUITE LOW. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SHENANDOAH
VALLEY...NORTHERN VIRGINIA...EASTERN WEST VIRGINIA AND MOST OF
NORTHERN AND CENTRAL MARYLAND. FARTHER SOUTH ACROSS CENTRAL VIRGINIA
INTO LOWER SOUTHERN MARYLAND...WIND SPEEDS WILL NOT BE QUITE
AS STRONG. HOWEVER...AN ENHANCED THREAT FOR THE SPREAD OF WILDFIRES
IS LIKELY ACROSS THESE AREAS.
AN UPPER-LEVEL DISTURBANCE WILL MOVE INTO THE AREA MONDAY AFTERNOON
AND EVENING...BRINGING THE CHANCE FOR SHOWERS. THE EXACT TIMING OF
THIS SYSTEM REMAINS UNCERTAIN. WINDY AND DRY CONDITIONS ARE EXPECTED
AHEAD OF THIS SYSTEM. IF THE DISTURBANCE HOLDS OFF UNTIL MONDAY
EVENING...THEN WINDY AND DRY CONDITIONS WILL ENHANCE THE THREAT FOR
THE SPREAD OF WILDFIRES.
BREEZY CONDITIONS WILL CONTINUE DURING THE MIDDLE PORTION OF NEXT
WEEK...BUT COOLER TEMPERATURES AND INCREASED RELATIVE HUMIDITY IS
EXPECTED DURING THIS TIME.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR DCZ001.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR DCZ001.
MD...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR MDZ003>007-009>011-013-014-016>018-501-502.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR MDZ003>007-009>011-013-014-502.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR MDZ003>007-501-
502.
VA...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR VAZ042-052>055-057.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR VAZ025>031-038>040-042-051>054-501-502-504.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR VAZ025>031-503-
504.
WV...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR WVZ051>053.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR WVZ050>053-055-502-504-506.
FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR WVZ050>053-055-
501>506.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING FOR ANZ530>543.
SMALL CRAFT ADVISORY FROM NOON TO 8 PM EDT SUNDAY FOR
ANZ530>543.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ534-543.
&&
LISTEMAA/LASORSAHazardous weather outlook, Apr 6, 11:08 PM EDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1108 PM EDT FRI APR 6 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 071000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1108 PM EDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT NEAR FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT FOR PORTIONS OF NORTHERN MARYLAND. A FREEZE WARNING HAS BEEN ISSUED OVERNIGHT FOR HARFORD AND NORTHERN BALTIMORE COUNTIES BEGINNING AT 200 AM. SEE WBCNPWLWX FOR DETAILS. AREAS OF FROST ARE POSSIBLE OUTSIDE OF THE FREEZE WARNING. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FREEZE WARNING FOR HARFORD AND NORTHERN BALTIMORE COUNTIES CONTINUES UNTIL 900 AM SATURDAY MORNING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE ENTIRE OUTLOOK AREA FOR SATURDAY AFTERNOON. SEE WBCRFWLWX FOR DETAILS. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE TIDAL POTOMAC AND MARYLAND CHESAPEAKE BAY FOR SATURDAY. SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY CONTINUE INTO SUNDAY FOR PORTIONS OF THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-071000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 1108 PM EDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NEAR FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT. A FREEZE WARNING HAS BEEN ISSUED OVERNIGHT FOR MUCH OF MARYLAND...THE EXTREME EASTERN PANHANDLE OF WEST VIRGINIA...THE SHENANDOAH VALLEY...THE CENTRAL FOOTHILLS...PORTIONS OF THE PIEDMONT...AND THE NORTHERN AND WESTERN SUBURBS OF WASHINGTON DC AND BALTIMORE. SEE WBCNPWLWX FOR DETAILS. AREAS OF FROST ARE POSSIBLE OUTSIDE OF THE FREEZE WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FREEZE WARNING CONTINUES UNTIL 900 AM SATURDAY MORNING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR MUCH OF MARYLAND FROM THE WESTERN SHORE OF THE CHESAPEAKE TO WASHINGTON COUNTY...EXTREME EASTERN WEST VIRGINIA...AND THE VIRGINIA SUBURBS OF WASHINGTON DC FOR SATURDAY AFTERNOON. SEE WBCRFWLWX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 7, 4:07 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 407 AM EDT SAT APR 7 2012 VAZ025>031-036>040-050-051-056-501>504-WVZ050-055-501>506-071415- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- SPOTSYLVANIA-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-HARDY-WESTERN GRANT-EASTERN GRANT- WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- INCLUDING THE CITIES OF...STAUNTON...WAYNESBORO...HARRISONBURG... WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON... CULPEPER...FREDERICKSBURG...WARRENTON...HIGHTOWN...MONTEREY... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 407 AM EDT SAT APR 7 2012 ...ENHANCED THREAT FOR THE SPREAD OF WILDFIRES TODAY... NORTHWEST WINDS WILL AVERAGE 10 TO 15 MPH WITH GUSTS OVER 20 MPH ACROSS THE POTOMAC HIGHLANDS...SHENANDOAH VALLEY AND PORTIONS OF CENTRAL VIRGINIA. THE RELATIVE HUMIDITY WILL DROP TO BETWEEN 20 AND 30 PERCENT ACROSS MOST LOCATIONS THIS AFTERNOON AND FUEL MOISTURE REMAINS LOW. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND LOW FUEL MOISTURE WILL ENHANCE THE THREAT FOR THE SPREAD OF WILDFIRES THIS AFTERNOON AND EARLY EVENING. OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS THIS TIME OF YEAR. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF WILDFIRES.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 11:07 PM EDT | Small Craft Advisory | LWX | 7 hr | |
| Apr 7, 4:14 AM EDT | Fire Weather Watch | LWX | Arlington, Augusta, Clarke, Culpeper, Fairfax, Fauquier and 14 more | 17 hr |
| Apr 7, 4:14 AM EDT | Red Flag Warning | LWX | Arlington, Fairfax, King George, Stafford, City of Alexandria, City of Falls Church | 15 hr |
| Apr 7, 2:47 PM EDT | Freeze Warning | LWX | Clarke, Frederick, Highland, Page, Rockingham, Shenandoah and 5 more | 16 hr |
Nearby
Small Craft Advisories in Virginia, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.